Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 9, 2015, 6:44 AM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 9, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2015, 6:44 AM MDT (12:44 UTC)
- In effect from
- May 9, 2015, 12:00 PM MDT
- Expired
- May 9, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2569 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WWUS84 KEPZ 091244 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 644 AM MDT SAT MAY 9 2015 ...CRITICAL FIRE CONDITIONS EXPECTED THIS AFTERNOON... .A LARGE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST INTO THE SOUTHERN ROCKIES ON TODAY. AS THIS FEATURE MOVES THROUGH...SUSTAINED 20-FT WIND SPEEDS OF 20 TO 25 MPH ARE EXPECTED AGAIN. THIS WILL OCCUR IN AN ENVIRONMENT SUPPORTING MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... EXTREMELY LOW FUEL MOISTURE AND HIGH OR GREATER FIRE DANGERS. ELEVATED FIRE CONDITIONS WILL BE LIKELY AS A RESULT THIS AFTERNOON AND EVENING. NMZ111-100300- /O.UPG.KEPZ.FW.A.0008.150509T2000Z-150510T0200Z/ /O.NEW.KEPZ.FW.W.0009.150509T1800Z-150510T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- 644 AM MDT SAT MAY 9 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: NOON THROUGH 9 PM TODAY. * WIND: WEST 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS...ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN FIRES. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-TXZ055-056-100300- /O.NEW.KEPZ.FW.W.0009.150509T1800Z-150510T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 644 AM MDT SAT MAY 9 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * EVENT: FIRE WEATHER ...ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: ...NOON THROUGH 9 PM TODAY * WIND: 20 TO 25 MPH WITH GUSTS TO 35 MPH * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 4:59 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 9, 4:59 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
459 AM MDT SAT MAY 9 2015
.SYNOPSIS...
WE WILL BE COOLER...BUT WINDY TODAY. MOTHERS DAY IS LOOKING NICE
WITH SLIGHTLY BELOW NORMAL TEMPERATURES UNDER MOSTLY SUNNY SKIES.
BY TUESDAY CLOUDS AND RAIN CHANCES RETURN TO MOST OF THE AREA.
THEN ON WEDNESDAY AND THURSDAY THE SLIGHT CHANCE FOR RAIN WILL
CONTINUE EAST OF THE RIO GRANDE. TEMPERATURES FOR MOST OF NEXT
WEEK WILL RUN NEAR SEASONAL NORMALS.
&&
.DISCUSSION...
NOT MUCH HAS CHANGED IN OUR WEATHER PATTERN SO WHAT HAPPENED
YESTERDAY WILL HAPPEN AGAIN TODAY...WE WILL BE DRY WITH WINDY
CONDITIONS THIS AFTERNOON. TODAY AN UPPER LEVEL STORM SYSTEM WILL
MAKE ITS WAY ACROSS NORTHERN ARIZONA AND NEW MEXICO. THIS TROUGH
WILL HELP MIX DOWN SOME STRONGER WINDS FROM ALOFT...BUT AT THE
SAME TIME IT WILL HELP PUSH SOME COOLER COOLER AIR INTO THE
REGION. HIGHS TODAY WILL RUN ALMOST 10 DEGREES BELOW NORMAL. LIKE
YESTERDAY I'M NOT EXPECTING DUST TO BE MUCH OF A PROBLEM BECAUSE
OF THE LOWER TEMPERATURES. WINDS...ESPECIALLY IN THE SACS...WILL
BE CLOSE TO ADVISORY LEVELS...BUT FOR NOW I THINK WE WILL STAY
BELOW ADVISORY LEVELS ACROSS THE AREA.
ON SUNDAY AND MONDAY WE WILL SEE A SLOW WARMING TREND AS WE SEE
UPPER LEVEL HIGH PRESSURE TRY AND MOVE INTO THE REGION. BEFORE THE
RIDGE CAN SLIDE IN...A SHORT WAVE TROUGH ON THE BACK SIDE OF THE
EXITING MAIN TROUGH MAY BE ABLE TO KICK OFF A WEAK THUNDERSTORM OR
TWO IN THE GILA REGION SUNDAY AFTERNOON. I'M NOT EXPECTING RAIN
CHANCES ANYWHERE ELSE ON SUNDAY. BY MONDAY SURFACE HIGH PRESSURE
WILL PUSH INTO THE AREA FROM THE EAST AND THAT WILL OPEN THE DOOR
TO ALL THE MOISTURE LURKING JUST TO OUR EAST. ON TUESDAY WE WILL
SEE A DECENT SURGE OF MOISTURE ALONG WITH SOME GOOD LIFT FROM AN
APPROACHING UPPER LEVEL SHORT WAVE. BEST CHANCES FOR RAIN WILL BE
EAST OF THE CONTINENTAL DIVIDE ON TUESDAY. WE WILL HAVE TO KEEP AN
EYE ON THINGS AS WE MAY SEE SOME STRONG TO SEVERE STORMS ON
TUESDAY EVENING. RAIN CHANCES WILL LINGER EAST OF THE RIO GRANDE
ON WEDNESDAY AND THURSDAY. BY FRIDAY OF NEXT WEEK WE WILL SEE THE
WESTERLY WINDS REGAIN CONTROL AND WE WILL BE DRY WITH SEASONAL
TEMPERATURES AS WE FINISH THE WEEK AND HEAD INTO NEXT WEEKEND.
&&
.AVIATION...09/12Z-10/12Z
WE'LL SEE ANOTHER SUNNY...BUT WINDY DAY TODAY. AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL HELP INCREASE OUR SURFACE WINDS THIS
AFTERNOON. LIKE YESTERDAY THOUGH...IT DOES NOT APPEAR THAT BLOWING
DUST WILL BE A PROBLEM. WINDS WILL BE 25018G28KT BY LATE THIS
AFTERNOON. LIKE FRIDAY...WINDS WILL DIMINISH SOON AFTER SUNSET. WE
MAY SEE A FEW CU CLOUDS POP UP IN THE AFTERNOON...BUT GENERALLY
CEILINGS WILL REMAIN UNLIMITED.
&&
.FIRE WEATHER...
DRY AND WINDY AGAIN TODAY. MOST OF THE AREA WILL SEE NEAR RED FLAG
CONDITIONS AS THE DRY AIR AT THE SURFACE COMBINES WITH WINDY
CONDITIONS THIS AFTERNOON. BEST CHANCES FOR RED FLAG CONDITIONS
WILL BE IN SOUTHWEST NEW MEXICO...BUT MOST LOWLAND LOCATIONS WILL
SEE NEAR RED FLAG CONDITIONS. THE ONE THING THAT MAY KEEP MANY
LOCATIONS FROM GOING RED FLAG IS THAT COOLER AIR WAS MOVING INTO
THE REGION AND THAT MAY HELP KEEP MIN RH'S JUST ABOVE RED FLAG
LEVELS. FOR SUNDAY AND MONDAY WE WILL CONTINUE TO SEE VERY DRY
CONDITIONS...BUT WINDS WILL NOT BE MUCH OF AN ISSUE. BY TUESDAY
MOISTURE AND RAIN CHANCE WILL MOVE INTO THE REGION FROM THE EAST.
OUR RAIN CHANCE WILL CONTINUE ON WEDNESDAY AND THURSDAY MAINLY EAST
OF THE RIO GRANDE. BY THE END OF NEXT WEEK MIN RH'S WILL BE BACK
DOWN IN THE LOW TEENS...BUT AT THIS TIME...WINDS DON'T LOOK TO BE
AN ISSUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 50 79 54 83 / 0 0 0 0 0
SIERRA BLANCA 78 45 76 51 79 / 0 0 0 0 0
LAS CRUCES 75 40 76 46 81 / 0 0 0 0 0
ALAMOGORDO 75 43 75 48 80 / 0 0 0 0 0
CLOUDCROFT 52 31 53 36 58 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 72 42 74 47 79 / 0 0 0 0 0
SILVER CITY 64 37 67 42 74 / 0 0 0 0 0
DEMING 75 39 77 45 82 / 0 0 0 0 0
LORDSBURG 72 39 75 44 82 / 0 0 0 0 0
WEST EL PASO METRO 76 50 78 55 83 / 0 0 0 0 0
DELL CITY 77 44 78 48 79 / 0 0 0 0 0
FORT HANCOCK 80 46 80 52 84 / 0 0 0 0 0
LOMA LINDA 72 45 72 51 76 / 0 0 0 0 0
FABENS 78 45 79 51 83 / 0 0 0 0 0
SANTA TERESA 77 44 78 50 82 / 0 0 0 0 0
WHITE SANDS HQ 74 47 75 52 79 / 0 0 0 0 0
JORNADA RANGE 74 37 75 43 80 / 0 0 0 0 0
HATCH 74 40 77 46 81 / 0 0 0 0 0
COLUMBUS 74 44 76 49 81 / 0 0 0 0 0
OROGRANDE 74 46 76 52 79 / 0 0 0 0 0
MAYHILL 62 36 63 40 64 / 0 0 0 0 0
MESCALERO 61 34 62 38 67 / 0 0 0 0 0
TIMBERON 60 36 61 41 65 / 0 0 0 0 0
WINSTON 64 32 67 39 71 / 10 0 20 0 0
HILLSBORO 70 37 74 44 79 / 0 0 0 0 0
SPACEPORT 74 37 75 43 80 / 0 0 0 0 0
LAKE ROBERTS 63 33 67 40 73 / 0 0 20 0 0
HURLEY 67 36 70 42 75 / 0 0 0 0 0
CLIFF 70 35 74 41 81 / 0 0 20 0 0
MULE CREEK 67 30 71 35 78 / 0 0 0 0 0
FAYWOOD 68 36 71 43 76 / 0 0 0 0 0
ANIMAS 74 41 76 47 83 / 0 0 0 0 0
HACHITA 75 40 77 44 82 / 0 0 0 0 0
ANTELOPE WELLS 75 39 77 45 83 / 0 0 0 0 0
CLOVERDALE 70 39 73 44 80 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ111.
TX...NONE.
&&
BRICEHazardous weather outlook, May 8, 7:02 AM MDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 702 AM MDT FRI MAY 8 2015 NMZ409>417-TXZ418>424-091315- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 702 AM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A VERY DRY AIRMASS AND BREEZY TO WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL LEAD TO ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN PLACE FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS FROM 1 PM TO 9 PM TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE WEATHER CONCERNS FOR DRY AIR AND WINDIER CONDITIONS CONTINUE SATURDAY. TUESDAY MOISTURE MOVES IN FROM THE EAST BEHIND A DRYLINE. RAIN SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP OVER THE AREAS FROM THE RIO GRANDE VALLEY AND EAST BY TUESDAY. POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLY FLASH FLOODING INCREASE WEDNEDAY AND THURSDAY. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SMOKE FROM WILDFIRES TO YOUR LOCAL 911 DISPATCH CENTER. NMZ401>408-091315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS- 702 AM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A VERY DRY AIRMASS AND BREEZY TO WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL LEAD TO ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN PLACE FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS FROM 1 PM TO 9 PM TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE WEATHER CONCERNS FOR DRY AIR AND WINDIER CONDITIONS CONTINUE SATURDAY. WEDNESDAY MOISTURE MOVES IN FROM THE EAST BEHIND A DRYLINE. RAIN SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER SOUTHWEST NEW MEXICO WEDNESDAY AND THURSDAY. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY OUTFLOWS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SMOKE FROM WILDFIRES TO YOUR LOCAL 911 DISPATCH CENTER. BIRD
Nearby
Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.